MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported there was a fissure in the tubing of the peripherally inserted central catheter ( picc) line.The line was discovered to be cracked when getting a blood sample, the presence of air was noted when aspirating.An additional procedure was required to replace the picc line.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation : a review of the device history record, complaint history, trends, quality control, and visual inspection of the returned device were conducted during the investigation.A visual examination of the returned device noted the clear tubing was partially severed from the purple hub.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the provided information and results of the investigation a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6192637
Report Number1820334-2016-01543
Device Sequence Number976266
Product Code LJS
UDI-Device Identifier00827002037779
UDI-Public(01)00827002037779(17)180504(10)6949064
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-NT-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by Manufacturer06/30/2017
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date07/14/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;